An Extremal Problem in Uniform Distribution Theory

Open access

Abstract

In this paper we consider an optimization problem for Cesàro means of bivariate functions. We apply methods from uniform distribution theory, calculus of variations and ideas from the theory of optimal transport.

[1] BALÁŽ, V.—MIŠÍK, L.—STRAUCH, O.—TÓTH, J. T.: Distribution functions of ratio sequences, III, Publ. Math. Debrecen 82 (2013), no. 3-4, 511-529.

[2] _____ Distribution functions of ratio sequences, IV, Period. Math. Hungar. 66 (2013) no. 1, 1-22.

[3] BEIGLBÖCK, M.—HENRY-LABORDÈRE, P.—PENKNER, F.: Model-independent bounds for option prices—a mass transport approach, Finance Stoch. 17 (2013), no. 3, 477-501.

[4] BOSCH, W.: Functions that preserve the uniform distribution of sequences, Trans. Amer. Math. Soc. 307 (1988), no. 1, 143-152.

[5| DRMOTA, M.—TICHY, R. F.: Sequences, Discrepancies and Applications, Lecture Notes in Mathematics Vol. 1651, Springer-Verlag, Berlin, 1997.

[6] DURANTE, F.—SEMPI, C.: Principles of Copula Theory. CRC/Chapman & Hall, London, 2015.

[7] FIALOVÁ, J.—STRAUCH, O.: On two-dimensional sequences composed by one-dimensional uniformly distributed sequences, Unif. Distrib. Theory 6 (2011), no. 1, 101–125.

[8] GREKOS, G.—STRAUCH, O.: Distribution functions of ratio sequences. II, Unif. Distrib. Theory 2 (2007), no. 1, 53-77.

[9] HOFER, M.—IACÒ, M. R.: Optimal bounds for integrals with respect to copulas and applications, Journal of Optimization Theory and Applications 161 (2014), no. 3, 999–1011.

[10] IACÒ, M. R.—TICHY, R. F.—THONHAUSER, S.: Distribution functions, extremal limits and optimal transport. Preprint, 2015.

[11] JAWORSKI, P.—DURANTE, F.—HÄRDLE, W.—RYCHLIK, T. (EDS.): Copula Theory and its Applications. In Proc. Lecture Notes in Statistics Vol. 198. Springer, Heidelberg, 2010.

[12] KUIPERS, L.—NIEDERREITER, H.: Uniform Distribution of Sequences. In: Pure and Applied Mathematics. Wiley-Interscience [John Wiley & Sons], New York-London-Sydney, 1974.

[13] MCNEIL, A. J.—FREY, R.—EMBRECHTS, P.: Quantitative Risk Management. Princeton Series in Finance. (Concepts, techniques and tools) Princeton University Press, Princeton, NJ, 2005.

[14] NELSEN, R. B.: An Introduction to Copulas, second edition. Springer Series in Statistics. Springer, New York, 2000.

[15] PILLICHSHAMMER, F.—STEINERBERGER, S.: Average distance between consecutive points of uniformly distributed sequences, Unif. Distrib. Theory 4 (2009), no. 1, 51-67.

[16] PORUBSKÝ, Š.—ŠALÁT, T.—STRAUCH, O.: Transformations that preserve uniform distribution, Acta Arith. 49 (1988), no. 5, 459-479.

[17] PUCCETTI, G.—ÜSCHENDORF, L. R.: Sharp bounds for sums of dependent risks, J. Appl. Probab. 50 (2013), no. 1, 42-53.

[18] ÜSCHENDORE, L. R.: Monge-Kantorovich transportation problem and optimal couplings, Jahresber. Deutsch. Math.-Verein. 109 (2007), no. 3, 113-137.

[19] _____ Mathematical Risk Analysis. Springer Series in Operations Research and Financial Engineering. (Dependence, Risk Bounds, Optimal Allocations and Portfolios). Springer, Heidelberg, 2013.

[20] ÜSCHENDORE, L. R.—UCKELMANN, L.: Numerical and analytical results for the transportation problem of Monge-Kantorovich, Metrika 51 (2000), no. 3, 245-258 (electronic).

[21] STEINERBERGER, S.: Uniform distribution preserving mappings and variational problems, Unif. Distrib. Theory 4 (2009), no. 1, 117-145.

[22] STRAUCH, O.—PORUBSKÝ, Š.: Distribution of Sequences: a Sampler, Schriftenreihe der Slowakischen Akademie der Wissenschaften Vol. 1, Series of the Slovak Academy of Sciences. Peter Lang, Frankfurt am Main, 2005.

[23] STRAUCH, O.—TÓTH, J. T.: Distribution functions of ratio sequences, Publ. Math. Debrecen 58 (2001), no. 4, 751-778.

[24] TICHY, R. F.—WINKLER, R.: Uniform distribution preserving mappings, Acta Arith. 60 (1991), no. 2. 177-18.

[25] UCKELMANN, L.: Optimal couplings between one-dimensional distributions. In: Distributions with given marginals and moment problems (Prague, 1996), Kluwer Acad. Publ., Dordrecht, 1997, pp. 275-281.

[26] VAN DER. CORPUT, J. G.: Verteilungsfunktionen I-II. Proc. Akad. Amsterdam 38 (1935), 813-821, 1058-1066.

[27] _____ Verteilungsfunktionen III-VIII, Proc. Akad. Amsterdam 39 (1936), 10-19, 19-26, 149-153, 339-344, 489-494, 579-590.

[28] VILLANI, C.: Optimal Transport, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences] Vol. 338. Springer-Verlag, Berlin, 2009.

[29] WEINSTOCK, R.: Calculus of Variations. Dover Publications, Inc., New York, 1974. (With applications to Physics and Engineering, Reprint of the 1952 edition.)

Uniform distribution theory

The Journal of Slovak Academy of Sciences

Journal Information


Mathematical Citation Quotient (MCQ) 2017: 0.30

Metrics

All Time Past Year Past 30 Days
Abstract Views 0 0 0
Full Text Views 141 141 7
PDF Downloads 65 65 3